Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 371, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 9, 2015, 4:22 PM CDT for Red Willow County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2015, 4:22 PM CDT (21:22 UTC)
- Expired
- Sep 9, 2015, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:29 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 9, 3:29 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT WED SEP 9 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1247 PM MDT WED SEP 9 2015 SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT AND CONVERGENCE BOUNDARY AT THE SURFACE WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS THROUGH THIS EVENING. STORMS WILL MOVE EAST INTO A FAVORABLE ENVIRONMENT WHERE SHEAR/INSTABILITY SUPPORT POTENTIAL FOR A SUPERCELL...BUT RATHER WEAK SYNOPTIC SCALE FORCING WILL LIMIT COVERAGE. STORMS WILL GRADUALLY DIMINISH THROUGH THE EVENING WITH LOSS OF SURFACE HEATING. A SIMILAR SET UP WILL OCCUR TOMORROW WITH ANOTHER SHORTWAVE IN THE NORTHWEST FLOW ALOFT...BUT THE SURFACE BOUNDARY FOR POTENTIAL INITIATION WILL BE FURTHER SOUTH AND MAY LIE JUST OUTSIDE OF THE FORECAST AREA. SHEAR AND INSTABILITY PARAMETERS HOWEVER WILL BE QUITE FAVORABLE SHOULD THINGS DEVELOP A LITTLE FURTHER NORTH. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 229 PM MDT WED SEP 9 2015 ANOTHER QUICK MOVING SHORTWAVE EMBEDDED WITHIN NORTHWEST FLOW WILL ROTATE OUT OF THE NORTHERN PLAINS...WITH WEAK FORCING OVERSPREADING OUR CWA THURSDAY NIGHT AS COLD FRONT DROPS SOUTH ACROSS REGION. MOISTURE RETURN IS LIMITED AND WITH WEAK LIFT CONFIDENCE IN COVERAGE IS LOW. STRONGEST PRECIP SIGNAL IS THURSDAY EVENING IN OUR FAR EAST...AND REALLY OUTSIDE OUR CWA. I KEPT 20-30 POPS IN PLACE AND SHOWED A SOUTHERLY TRANSITION. SOME GUIDANCE IS SHOWING ADDITIONAL SHOWER DEVELOPMENT FRIDAY WITH COLD POOL ALOFT AND STEEP LOW LEVEL LAPSE RATES. LARGE SCALE PATTERN SEEMS TO FAVOR SUBSIDENCE AND CONFIDENCE WAS TOO LOW TO CARRY SLIGHT CHANCE POPS PAST FRIDAY MORNING. WILL MONITOR...BUT DOES NOT APPEAR TO BE A SIGNIFICANT PRECIP EVENT EVEN IF IT DOES OCCUR (SPRINKLES MORE LIKELY BASED ON MOISTURE PROFILES). BELOW NORMAL TEMPERATURES WILL ARRIVE BEHIND THIS FRONT FRIDAY WITH HIGHS IN THE 70S. SATURDAY-MONDAY...WARM AND DRY PATTERN RETURNS WITH H5 RIDGE AXIS TRANSITIONING OVER THE CENTRAL ROCKIES/NORTHERN PLAINS. EXPECT A RETURN TO SEASONAL HIGHS IN THE MID 80S BY SUNDAY. GUIDANCE SHOWING STRONGER WAA ASSOCIATED WITH LEE TROUGH BUILDING IN RESPONSE TO WESTERLY FLOW. HIGHS MONDAY APPEAR TO BE ABOVE NORMAL AT LEAST AROUND 90F...IF NOT THE MID 90S BASED ON ADVERTISED AIR MASS ALOFT. TUESDAY-WEDNESDAY...TROUGH WILL BEGIN TO BUILD ACROSS THE WESTERN US WITH PATTERN ALOFT BECOMING PROGRESSIVE AND OUT OF THE SW. ANOTHER HOT DAY IS EXPECTED TUESDAY BEFORE HEIGHT FALLS AND SHIFT IN TROUGH AXIS RESULTS IN A TREND BACK TOWARDS SEASONAL HIGHS WEDNESDAY. REGARDING PRECIP CHANCES...PROGRESSIVE FLOW/EMBEDDED WAVES NOT SHOWING A LOT OF CONSISTENCY RUN TO RUN. SLOWLY APPROACHING COLD FRONT TUESDAY NIGHT THROUGH WEDNESDAY COINCIDES WITH INCREASED BL MIXING RATIOS AND INSTABILITY ALONG TROUGH AXIS...AND THERE IS ENOUGH OF A PRECIP SIGNAL IN EXTENDED GUIDANCE TO KEEP 20-30 POPS IN PLACE DESPITE UNCERTAINTY IN TIMING/POSITION OF BEST FORCING ALOFT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1122 AM MDT WED SEP 9 2015 WIDELY SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP EARLY THIS AFTERNOON WITH A SHORTWAVE IN THE NORTHWEST FLOW ALOFT AND CONVERGENCE ALONG A SURFACE BOUNDARY SLIPPING IN FROM COLORADO. SHEAR AND INSTABILITY PARAMETERS SUGGEST A MARGINAL RISK FOR A SEVERE STORM OR TWO...BUT COVERAGE WILL BE LIMITED BY THE WEAK FORCING ALOFT. WILL CARRY A VCTS AT BOTH KGLD AND KMCK THROUGH THE AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...DR AVIATION...024
Hazardous weather outlook, Sep 9, 11:26 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1026 AM MDT WED SEP 9 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1026 AM MDT WED SEP 9 2015 /1126 AM CDT WED SEP 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ALONG A MCCOOK NEBRASKA TO BURLINGTON COLORADO LINE. THERE IS A MARGINAL RISK FOR A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS OR WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT. A FEW MARGINALLY SEVERE STORMS CANNOT BE RULED OUT. HAIL AND GUSTY WIND WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Sep 9, 2:54 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM CDT WED SEP 9 2015
KSZ002-092045-
RAWLINS KS-
254 PM CDT WED SEP 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAWLINS COUNTY UNTIL 345
PM CDT...
AT 254 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF MCDONALD...OR 14 MILES WEST OF ATWOOD...MOVING
EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATWOOD...MCDONALD...BLAKEMAN AND BEARDSLEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3979 10086 3957 10095 3957 10108 3968 10141
3971 10141 3986 10136
TIME...MOT...LOC 1954Z 286DEG 17KT 3975 10130
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:01 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 29 min |
| Sep 9, 2:54 PM CDT | Special Weather Statement | GLD | Rawlins | 51 min |
| Sep 9, 3:35 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 55 min |
| Sep 9, 4:16 PM CDT | Tornado Warning | GLD | Thomas | 32 min |
| Sep 9, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Sheridan, Thomas | 53 min |
| Sep 9, 5:05 PM CDT | Special Weather Statement | GLD | Sheridan | 40 min |
| Sep 9, 5:24 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 66 min |
| Sep 9, 5:28 PM CDT | Flash Flood Warning | GLD | Rawlins, Thomas | 3 hr |
| Sep 9, 5:59 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 61 min |
| Sep 9, 6:36 PM CDT | Flash Flood Warning | GLD | Thomas | 3 hr |
| Sep 9, 6:43 PM CDT | Special Weather Statement | GLD | Thomas | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.